First-degree atrioventricular block in alprazolam overdose reversed by flumazenil

Research output: Contribution to journalArticle

16 Scopus citations

Abstract

This report describes a case of alprazolam overdose associated with marked first-degree atrioventricular block reversed by flumazenil. Animal and human evidence suggests activity of certain benzodiazepines at peripheral benzodiazepine receptors in the myocardium and elsewhere. Myocardial benzodiazepine receptor ligands appear to affect calcium-channel activity, which may explain the clinical findings. Benzodiazepines may behave like weak calcium-channel blockers. This case raises the possibility of a potential role for flumazenil as an adjunct in the management of calcium-channel blocker toxicity.

Original languageEnglish
Pages (from-to)367-370
Number of pages4
JournalJournal of Pharmacy and Pharmacology
Volume51
Issue number3
DOIs
StatePublished - Mar 1999

Fingerprint Dive into the research topics of 'First-degree atrioventricular block in alprazolam overdose reversed by flumazenil'. Together they form a unique fingerprint.

  • Cite this